Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 11, 2020, 1:07 AM CDT for Baylor County, Foard County, Knox County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2020, 1:07 AM CDT (06:07 UTC)
- Expired
- Aug 11, 2020, 2:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Norman, OK
Counties Baylor County, TX, Foard County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2938 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
727
WWUS84 KOUN 110607
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT Tue Aug 11 2020
TXZ084-085-087-088-110700-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
107 AM CDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR Foard...Knox...southwestern
Wilbarger and Baylor Counties Until 200 AM CDT...
AT 104 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 4 miles northwest of
Margaret to near Gilliland to 8 miles northwest of O'brien, moving
southeast at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Seymour, Munday, Knox City, Crowell, Benjamin, Goree, Red Springs,
Thalia, Gilliland, Bomarton, Margaret, Lake Kemp, Mabelle, Vera,
Truscott, Rhineland and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3417 9990 3409 9977 3410 9975 3399 9920
3348 9908 3340 9917 3340 9999 3383 10000
3384 10005 3391 10005
TIME...MOT...LOC 0604Z 296DEG 33KT 3409 9971 3372 9967 3344 9998
$$
03What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 11, 12:32 AM CDT, 35 minutes earlier.
Area forecast discussion, Aug 11, 12:32 AM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Norman OK 1232 AM CDT Tue Aug 11 2020 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 140 PM CDT Mon Aug 10 2020 Isolate showers and thunderstorms will persist across northern reaches of Oklahoma this afternoon in the hot and very humid airmass. Aloft, a weak mid-level wave will approach KS and northern Oklahoma later today and provide more support for showers/storms this evening and overnight. A dry line over the western panhandles this afternoon will initiate more storms as it moves east into the central panhandles by early evening. Some of these storms are expected to move into western and northern Oklahoma this evening and continue across at least the north into early Tuesday. By this time, the upper trough will move across northern Oklahoma and keep scattered showers and clouds around east of I-35 into Tuesday afternoon. && .LONG TERM... (Tuesday night through next Sunday) Issued at 243 PM CDT Mon Aug 10 2020 The upper-level ridge over the desert Southwest will remain the main feature affecting our weather through the period. After the upper-level wave from tonight/tomorrow moves off to the southeast, there is little in the way of disturbances in the flow until at least the weekend. Around that time, the upper high shifts north into Utah and vicinity, altering the northwest flow to more northerly flow across the southern Plains. This will, assuming it happens, help bring somewhat cooler air into the region this weekend. It may also bring more widespread chances for rain. && .AVIATION... (06Z TAFS) Issued at 1231 AM CDT Tue Aug 11 2020 A line of storms is making its way southeast across Oklahoma and north Texas. Damaging winds are possible with and out ahead of some of these storms. Some redevelopment of storms behind this line is possible into the early morning hours, but confidence is not high enough yet to include in TAFs. Outside of convection, generally south winds and VFR conditions will prevail. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 96 75 96 75 / 20 10 10 10 Hobart OK 99 75 100 77 / 10 10 0 0 Wichita Falls TX 99 77 100 78 / 10 0 0 0 Gage OK 98 71 101 73 / 10 20 10 10 Ponca City OK 94 73 93 74 / 30 20 20 20 Durant OK 98 76 98 77 / 10 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....23 AVIATION...14
Hazardous weather outlook, Aug 10, 11:03 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1103 PM CDT Mon Aug 10 2020 OKZ004>048-050>052-TXZ083>090-120415- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1103 PM CDT Mon Aug 10 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Strong to severe storms will be possible through late tonight across portions of central and southern Oklahoma, and perhaps portions of north Texas. Damaging wind gusts, small hail, and heavy rain that could lead to flooding are the main concerns. Showers and thunderstorms will remain possible over much of the area through early Tuesday morning but the potential for severe storms will diminish by 2 AM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Low chances for thunderstorms will continue most days through the weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 11, 12:24 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1224 AM CDT TUE AUG 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM TSTM WND GST 3 SE HOBART 35.00N 99.05W
08/11/2020 M62 MPH KIOWA OK ASOS
&&
EMLocal storm report, Aug 11, 12:27 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1227 AM CDT TUE AUG 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST 4 SE HOBART 34.99N 99.04W
08/11/2020 M61 MPH KIOWA OK MESONET
&&
EMSpecial weather statement, Aug 11, 12:36 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1236 AM CDT Tue Aug 11 2020
OKZ026-028>032-040-042-110630-
Pottawatomie OK-Cleveland OK-Garvin OK-Pontotoc OK-Hughes OK-
McClain OK-Seminole OK-Lincoln OK-
1236 AM CDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR Pottawatomie...Cleveland...
northeastern Garvin...northwestern Pontotoc...northwestern Hughes...
southern McClain...Seminole and south central Lincoln Counties Until
130 AM CDT...
AT 1234 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 3 miles north of Johnson
to 5 miles west of Etowah to 3 miles southwest of Purcell, moving
southeast at 35 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Norman, Shawnee, Seminole, Tecumseh, Purcell, Noble, Slaughterville,
Wewoka, Lexington, Pink, Goldsby, Stratford, Konawa, Wetumka, Meeker,
Maud, Wayne, Earlsboro, Washington and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3486 9678 3464 9694 3464 9706 3503 9756
3532 9729 3538 9716 3538 9714 3539 9714
3553 9683 3545 9662 3540 9662 3541 9658
3539 9654 3541 9654 3537 9644 3529 9644
3529 9625 3527 9620
TIME...MOT...LOC 0534Z 304DEG 29KT 3545 9684 3514 9726 3497 9740
03Special weather statement, Aug 11, 12:44 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1244 AM CDT Tue Aug 11 2020
OKZ019-020-025-026-030-031-110645-
Payne OK-Oklahoma OK-Logan OK-Pottawatomie OK-Seminole OK-Lincoln OK-
1244 AM CDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR Payne...eastern Oklahoma...
southeastern Logan...northern Pottawatomie...northern Seminole and
Lincoln Counties Until 145 AM CDT...
AT 1242 AM CDT, strong thunderstorms were along a line extending from
near Yale to near Kendrick to 5 miles south of Wellston, moving
northeast at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Southeastern Edmond, Stillwater, Shawnee, Cushing, Chandler, Choctaw,
Harrah, McLoud, Perkins, Jones, Stroud, Prague, Yale, Luther, Meeker,
Davenport, Wellston, Carney, Glencoe and Tryon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3538 9728 3584 9732 3625 9691 3624 9682
3616 9682 3616 9662 3540 9662 3541 9658
3539 9654 3544 9657 3546 9654 3543 9649
3546 9648 3545 9644 3537 9644
TIME...MOT...LOC 0542Z 243DEG 50KT 3611 9674 3577 9676 3560 9705
03Special weather statement, Aug 11, 1:02 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
102 AM CDT Tue Aug 11 2020
OKZ027-028-039>042-044>046-110645-
Grady OK-Cotton OK-Stephens OK-Carter OK-Garvin OK-Pontotoc OK-
McClain OK-Murray OK-Jefferson OK-
102 AM CDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...northeastern
Cotton...Stephens...northwestern Carter...Garvin...west central
Pontotoc...south central McClain...western Murray and northern
Jefferson Counties Until 145 AM CDT...
AT 101 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 3 miles northeast of Pauls
Valley to near Velma to 7 miles northwest of Byers, moving southeast
at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Duncan, Pauls Valley, Marlow, Davis, Walters, Waurika, Lindsay,
Healdton, Wynnewood, Comanche, Stratford, Maysville, Rush Springs,
Bray, Ringling, Temple, Elmore City, Velma, Paoli and Katie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3414 9810 3415 9811 3415 9814 3423 9846
3451 9820 3451 9814 3457 9814 3485 9788
3487 9721 3483 9679 3460 9697 3425 9738
3407 9783
TIME...MOT...LOC 0601Z 308DEG 22KT 3478 9721 3444 9766 3416 9824
03Special weather statement, Aug 11, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT Tue Aug 11 2020
TXZ084-085-087-088-110700-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
107 AM CDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR Foard...Knox...southwestern
Wilbarger and Baylor Counties Until 200 AM CDT...
AT 104 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 4 miles northwest of
Margaret to near Gilliland to 8 miles northwest of O'brien, moving
southeast at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Seymour, Munday, Knox City, Crowell, Benjamin, Goree, Red Springs,
Thalia, Gilliland, Bomarton, Margaret, Lake Kemp, Mabelle, Vera,
Truscott, Rhineland and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3417 9990 3409 9977 3410 9975 3399 9920
3348 9908 3340 9917 3340 9999 3383 10000
3384 10005 3391 10005
TIME...MOT...LOC 0604Z 296DEG 33KT 3409 9971 3372 9967 3344 9998
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:12 PM CDT | Special Weather Statement | OUN | Woods | 33 min |
| Aug 10, 7:14 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Aug 10, 7:16 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Aug 10, 7:30 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Aug 10, 7:37 PM CDT | Special Weather Statement | OUN | Harper | 38 min |
| Aug 10, 7:38 PM CDT | Special Weather Statement | OUN | Woods | 52 min |
| Aug 10, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 43 min |
| Aug 10, 7:57 PM CDT | Special Weather Statement | OUN | Ellis | 33 min |
| Aug 10, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 51 min |
| Aug 10, 8:30 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 45 min |
| Aug 10, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 61 min |
| Aug 10, 8:54 PM CDT | Tornado Warning | OUN | Woodward | 9 min |
| Aug 10, 9:25 PM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| Aug 10, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major, Woodward | 46 min |
| Aug 10, 9:33 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 27 min |
| Aug 10, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Harmon, Jackson, Kiowa and 2 more | 52 min |
| Aug 10, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 41 min |
| Aug 10, 10:16 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Kingfisher | 44 min |
| Aug 10, 10:36 PM CDT | Special Weather Statement | OUN | Dewey | 39 min |
| Aug 10, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Jackson, Kiowa, Tillman and 1 more | 50 min |
| Aug 10, 10:44 PM CDT | Special Weather Statement | OUN | Canadian, Kingfisher, Logan | 46 min |
| Aug 10, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 49 min |
| Aug 10, 11:21 PM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay, Noble, Payne | 69 min |
| Aug 10, 11:24 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens, Tillman | 51 min |
| Aug 10, 11:34 PM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 56 min |
| Aug 10, 11:46 PM CDT | Special Weather Statement | OUN | Canadian, Logan | 59 min |
| Aug 11, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 50 min |
| Aug 11, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Garvin, Grady, Jefferson, McClain and 1 more | 51 min |
| Aug 11, 12:21 AM CDT | Special Weather Statement | OUN | Kay, Noble | 39 min |
| Aug 11, 12:23 AM CDT | Special Weather Statement | OUN | Greer, Kiowa | 82 min |
| Aug 11, 12:29 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 3 hr |
| Aug 11, 12:36 AM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie, Seminole | 54 min |
| Aug 11, 12:44 AM CDT | Special Weather Statement | OUN | Lincoln, Payne | 61 min |
| Aug 11, 1:02 AM CDT | Special Weather Statement | OUN | Cotton, Garvin, Jefferson, Stephens | 43 min |
| Aug 11, 1:29 AM CDT | Special Weather Statement | OUN | Grady | 46 min |
| Aug 11, 2:04 AM CDT | Special Weather Statement | OUN | Comanche | 41 min |
| Aug 11, 3:24 AM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| Aug 11, 4:35 AM CDT | Special Weather Statement | OUN | Pontotoc | 25 min |
| Aug 11, 3:34 PM CDT | Special Weather Statement | OUN | Coal | 41 min |
| Aug 11, 3:36 PM CDT | Special Weather Statement | OUN | Coal | 39 min |
| Aug 11, 3:47 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 43 min |
| Aug 11, 3:57 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
| Aug 11, 4:04 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 41 min |
| Aug 11, 4:21 PM CDT | Special Weather Statement | OUN | Coal | 39 min |
| Aug 11, 4:23 PM CDT | Special Weather Statement | OUN | Coal | 52 min |
| Aug 11, 4:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 38 min |
| Aug 11, 5:15 PM CDT | Special Weather Statement | OUN | Atoka | 30 min |
| Aug 11, 5:46 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| Aug 11, 5:53 PM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Aug 11, 6:17 PM CDT | Special Weather Statement | OUN | Bryan | 43 min |
| Aug 11, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 36 min |
| Aug 11, 6:32 PM CDT | Special Weather Statement | OUN | Bryan | 28 min |
| Aug 11, 6:53 PM CDT | Special Weather Statement | OUN | Atoka | 52 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.